MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-20.0-SC-UA-082900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an antegrade femoral access procedure, the micropuncture transitionless access set 20 sonometer cannula (lot ns8301674) fractured during an exchange (medwatch 1820334-2018-00118).The fracture occurred prior to insertion in the patient, and was easily removed off the wire guide.Another access set (micropuncture transitionless stiffened cannula access set lot 8037268) was used to successfully complete the procedure; however, the catheter accordioned and the hub separated while being pulled from the patient (refer to medwatch 1820334-2018-00119).The patient's anatomy was noted to be scarred.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.The inner and outer catheters of the micropuncture transitionless access set were returned for evaluation.The nfep from the inner catheter had a segment broken off, and stretching of the nfep appeared on the distal end past the cannula.The tip of the inner catheter was present on the broken nfep tubing, and a 0.018 inch diameter wire was able to be easily advanced through the end hole.The distal end of the stainless steel tubing appeared rounded, with no defect that could have caused the nfep tubing to break.The nfep tubing appears to have stretched until it broke.The diameters of the inner and outer catheters were within specification.A slight bend was present in the inner catheter.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined; however, the root cause for this event can likely be attributed to operational/ environmental context as a bend in the stainless steel cannula could have increased friction/ resistance between the inner and outer catheters, leading to stretching of the nfep tubing.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7183569
Report Number1820334-2018-00118
Device Sequence Number1054741
Product Code DYB
UDI-Device Identifier00827002131170
UDI-Public(01)00827002131170(17)201026(10)NS8301674
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMPIS-401-20.0-SC-UA-082900
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR